Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

MathSciNet review: 1567870
Full text of review: PDF   This review is available free of charge.
Book Information:

Author: E. B. Davies
Title: Heat kernels and spectral theory
Additional book information: Cambridge University Press, Cambridge, 1989, 197 pp., $49.50. ISBN 0-521-36136-2.

References [Enhancements On Off] (What's this?)

  • E. B. Davies, Spectral properties of compact manifolds and changes of metric, Amer. J. Math. 112 (1990), no. 1, 15–39. MR 1037600, DOI 10.2307/2374850
  • [DGS] E. B. Davies, L. Gross and B. Simon, Hypercontractivity: a bibliographic review, Proceedings of the Hoegh Krohn Memorial Conference.

  • E. B. Davies and B. Simon, Ultracontractivity and the heat kernel for Schrödinger operators and Dirichlet Laplacians, J. Funct. Anal. 59 (1984), no. 2, 335–395. MR 766493, DOI 10.1016/0022-1236(84)90076-4
  • E. B. Fabes and D. W. Stroock, A new proof of Moser’s parabolic Harnack inequality using the old ideas of Nash, Arch. Rational Mech. Anal. 96 (1986), no. 4, 327–338. MR 855753, DOI 10.1007/BF00251802
  • [F] P. Federbush, A partial alternate derivation of a result of Nelson, J. Math. Phys. 10 (1969), 50-52.

  • Leonard Gross, Logarithmic Sobolev inequalities, Amer. J. Math. 97 (1975), no. 4, 1061–1083. MR 420249, DOI 10.2307/2373688
  • Peter Li and Shing-Tung Yau, On the parabolic kernel of the Schrödinger operator, Acta Math. 156 (1986), no. 3-4, 153–201. MR 834612, DOI 10.1007/BF02399203
  • J. Nash, Continuity of solutions of parabolic and elliptic equations, Amer. J. Math. 80 (1958), 931–954. MR 100158, DOI 10.2307/2372841
  • Edward Nelson, A quartic interaction in two dimensions, Mathematical Theory of Elementary Particles (Proc. Conf., Dedham, Mass., 1965) M.I.T. Press, Cambridge, Mass., 1966, pp. 69–73. MR 0210416
  • Christopher D. Sogge, Oscillatory integrals and spherical harmonics, Duke Math. J. 53 (1986), no. 1, 43–65. MR 835795, DOI 10.1215/S0012-7094-86-05303-2
  • Christopher D. Sogge, On the convergence of Riesz means on compact manifolds, Ann. of Math. (2) 126 (1987), no. 2, 439–447. MR 908154, DOI 10.2307/1971356
  • Christopher D. Sogge, Concerning the $L^p$ norm of spectral clusters for second-order elliptic operators on compact manifolds, J. Funct. Anal. 77 (1988), no. 1, 123–138. MR 930395, DOI 10.1016/0022-1236(88)90081-X

  • Review Information:

    Reviewer: Robert S. Strichartz
    Journal: Bull. Amer. Math. Soc. 23 (1990), 222-227